To the Editor.—
The number of cases published on contact allergy to topical corticosteroids has increased rapidly in the past few years.1 This could suggest that physicians are more aware of the possibility of contact allergy to corticosteroids and/or that the actual prevalence of this condition has increased. In a recent study, we observed an increase in incidence of allergic patch test reactions to hydrocortisone-17-butyrate in a 6-month study in 1989 and 1990 compared with an identical period in 1988 and 1989.2 Therefore, we performed a retrospective study on allergic reactions to hydrocortisone-17-butyrate in standard series in the years 1986 through 1989, including our earlier data from 1986 and 1987,3 and compared the number of allergic reactions to hydrocortisone-17-butyrate to that of other allergens in the standard patch test series.
Subjects and Methods.—
Inpatients and outpatients undergoing patch testing due to suspected contact hypersensitivity in the department
Lauerma AI, Förström L, Reitamo S. Incidence of Allergic Reactions to Hydrocortisone-17-Butyrate in Standard Patch Test Series. Arch Dermatol. 1992;128(2):275. doi:10.1001/archderm.1992.01680120151029
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: